Affordable Access

Publisher Website

On the equality of norm groups of global fields

Authors
Journal
Journal of Number Theory
0022-314X
Publisher
Elsevier
Publication Date
Volume
36
Issue
1
Identifiers
DOI: 10.1016/0022-314x(90)90009-g

Abstract

Abstract Let k be a global field. In an earlier work we proved that K ⊆ L iff N L k L ∗ ⊆ N K k K ∗ for any finite Galois extensions K, L of k. In this paper we investigate the equality of norm groups corresponding to finite separable extensions of k. Let K, L be extensions of k contained in a finite Galois extension E of k. We prove that N K k K ∗ is almost contained in N L k L ∗ (i.e., the intersection of the norm groups is a subgroup of finite index in N K k K ∗ ) iff every element of G( E K ) of prime power order is a conjugate of an element of G( E L ) in G( E k ) . This criterion yields a number of interesting corollaries; some of these are the following. Every norm group is a subgroup of infinite index in k ∗ . If N K k K ∗ ⊆ N L k L ∗ , then the normal core of L k is contained in the normal core of K k . Furthermore, if K, L are contained in a finite nilpotent extension of k, then N K k K ∗ = N L k L ∗ implies that K, L have the same normal closure over k. We also show that for any cubic Galois extension L k there exist an infinite number of quadratic extensions K of L with N K k K ∗ = N L k L ∗ . In an earlier paper we proved that two norm forms associated with two Galois extensions of k are equivalent (over k) iff they have the same value set. In this paper we prove that this result is true for any pair of norm forms f, g with deg f = deg g ≤ 5. We also show that there exists a pair of nonequivalent norm forms of degree 6 with equal value sets.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Norm Groups of Global Fields

on Journal of Number Theory

Criterion for the Equality of Norm Groups of Idele...

on Journal of Number Theory Jan 01, 1997

On an Obstruction to the Hasse Norm Principle and...

on Journal of Number Theory Jan 01, 1999

Equality of norm groups of subextensions of Sn(n⩽5...

on Journal of Number Theory Jan 01, 2003
More articles like this..